Montana, 2014Avalanche in Montana, November 26, 2014
November 26, 2014 · NWS BYZ · 1 event in 1 county or zone
A group of seven snowmobilers was riding north of Cooke City when an 18 year old from Minnesota was caught in an avalanche on a steep, northwest facing slope on Crown Butte outside Cooke City. The victim was stopped on the slope while two others were riding on it when the avalanche was triggered.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A group of seven snowmobilers was riding north of Cooke City when an 18 year old from Minnesota was caught in an avalanche on a steep, northwest facing slope on Crown Butte outside Cooke City. The victim was stopped on the slope while two others were riding on it when the avalanche was triggered. The others rode off, but the victim was caught and buried. Neither he, nor anyone in his party of seven, was wearing a beacon. He was fully buried and Cooke City Search and Rescue located him with a probe pole under six feet of debris near the toe of the avalanche about 1.5-2 hours later. The avalanche broke 700 feet wide and 2-5 feet deep on depth hoar crystals about 1 foot above the ground. The avalanche ran 800 feet vertical and 1600 feet slope distance. Debris ranged from 5 to 15 feet deep and covered an area 900 by 400 feet. Slope angles in the starting zone ranged from 36 to 38 degrees. For a more detailed report, please see the avalanche incidents report at http://www.mtavalanche.com.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Nov 26, 12:06 PM MST, 39 minutes earlier.
Area forecast discussion, Nov 26, 12:06 PM MST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
1206 PM MST WED NOV 26 2014
.UPDATE...
UPDATED FORECAST TO END WINTER WEATHER ADVISORY FOR THE LIVINGSTON
AND BIG TIMBER AREAS. STRONG WESTERLY WINDS JUST OFF THE SURFACE
ARE SCOURING OUT COLD AIR AND BRINGING PRECIPITATION TO AN END
THERE. EXTENDED ADVISORY FOR WHEATLAND COUNTY UNTIL 6 PM BASED ON
SPOTTER REPORTS AND MODELS SHOWING PRECIPITATION HOLDING IN THERE
UNTIL LATER IN THE AFTERNOON.
ISSUED A WIND ADVISORY FOR THE LIVINGSTON AREA AND BEARTOOTH
FOOTHILLS STARTING AT 9 PM TONIGHT AND CONTINUING THROUGH
SATURDAY MORNING. WINDS WILL DIMINISH ONCE THE ARCTIC COLD FRONT
ARRIVES EITHER LATE FRIDAY NIGHT OR EARLY SATURDAY MORNING.
REST OF THE FORECAST ON TRACK. SEEING SOME ENHANCED SNOW ON RADAR
WITH THE WARM ADVECTION INTENSIFYING ALOFT SO STILL LOOKING AT AN
INCH OR TWO MORE SNOW IN MANY AREAS. ROADS SHOULD CONTINUE TO MELT
OFF THIS AFTERNOON. CHAMBERS
&&
.SHORT TERM...VALID FOR TDY AND THU...
LIMITED CHANGES TO INHERITED SHORT TERM FORECAST THIS MORNING.
HIGHLIGHTS IN PLACE TO COVER SNOW AND SLICK DRIVING CONDITIONS
ACROSS THE REGION REMAIN IN EFFECT THROUGH THE MORNING.
SNOW CONTINUES ACROSS WESTERN AND CENTRAL ZONES...AND SHOULD
SHIFT NORTHEAST THIS AFTERNOON...AS WARM ADVECTION SHALLOWS OUT
THE COLD LOW LEVEL AIR. APPEARS THAT THERE SHOULD BE A TRANSITION
TO MIXED PRECIP WEDNESDAY NIGHT/THURSDAY MORNING...WITH SOME
FREEZING RAIN POTENTIAL FROM BILLINGS EAST. WARM AIR ADVECTION AT
THE SFC AND ZONAL FLOW ALOFT ADDING DOWNSLOPE FLOW INTO THE REGION
WILL DRIVE HIGH TEMPS UPWARD DESPITE SNOW COVER. TEMPS WILL PUSH
WELL INTO THE 40S WEST AND CENTRAL...WITH ABOVE FREEZING TEMPS
EXPECTED OVER THE EAST.
WIND WILL BE A CONCERN AGAIN IN THE GAP AREAS AS WELL AS THE
FOOTHILLS REGIONS. THIS PERIOD OF WIND WILL BEGIN LATE THIS
EVENING AS THE COLD AIR RETREATS EASTWARD...AND WILL CONTINUE
THROUGH THURSDAY NIGHT. ALTHOUGH FEEL CONFIDENT IN NEED FOR
HIGHLIGHT FOR THIS PERIOD...AM CONCERNED THAT WILL MUDDY THE
WATERS WITH CURRENT HIGHLIGHTS. ADDITIONALLY...WITH QUANTITY OF
SNOW IN THESE HIGH WIND PRONE AREAS...WE COULD EASILY BE LOOKING
AT EXTENDING THE WINTER STORM WARNING...OR TRANSITIONING INTO THE
BLIZZARD WARNING DUE TO SIGNIFICANT BLOWING SNOW.
AAG
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
FRIDAY WILL BE BREEZY AND MILD ACROSS THE AREA IN ADVANCE OF AN
ARCTIC FRONT WHICH IS EXPECTED TO ARRIVE LATE FRIDAY NIGHT.
TEMPERATURES COULD REACH 50 IN A FEW AREAS AS A COUPLE OF DAYS
ABOVE FREEZING SHOULD PUT A DENT IN REGIONAL SNOW COVER AND WIND
AIDS THE PROCESS. COULD BE ONGOING GAP FLOW WINDS THROUGH MOST OF
THE DAY THOUGH DURING THE AFTERNOON HOURS THE INSTABILITY
GENERATED BY THE WARM TEMPERATURES WILL ALLOW THAT TO SLACKEN.
MODELS SHOW THE ARCTIC COMES IN TWO PIECES WITH A REINFORCING SHOT
ARRIVING SATURDAY AFTERNOON. THE BEST CHANCE OF SNOWFALL WANTS TO
ARRIVE BEHIND THIS SECOND SURGE SATURDAY NIGHT SO DO NOT EXPECT
MUCH IN THE WAY OF SNOW DURING THE DAY. TEMPERATURES WILL LIKELY
BE 20 DEGREES COLDER THAN FRIDAY AND MAINLY IN THE 30S.
SUNDAY WILL BE THE COLDEST DAY AND MODELS SHOW DEEPEST MOISTURE
DOES SHIFT SOUTH OF THE AREA AS THE COLD AIRMASS DEEPENS. THIS
WILL LIMIT THE SNOWFALL AND SUNDAY LOOKS MOSTLY DRY. TEMPERATURES
WILL BE ANOTHER 20 DEGREES COLDER AND MOST AREAS WILL
ONLY SEE THE SINGLE DIGITS OR TEENS. HOW COLD SUNDAY MORNING GETS
IS STILL UNSURE BECAUSE OF CLOUD COVER BUT SUSPECT MONDAY MORNING
TEMPERATURES COULD BE CLOSER TO ZERO IN MANY AREAS. ONE EXCEPTION
IS JUDITH GAP WHERE THE CLOUDS SHOULD RECEDE FAST ENOUGH SUNDAY
NIGHT TO DRIVE TEMPERATURES WELL BELOW ZERO.
COLD RETREATS ON MONDAY AS FLOW ALOFT BECOMES SOUTHWESTERLY IN
ADVANCE OF SYSTEM MOVING INTO THE PACIFIC NORTHWEST. THIS WILL
BRING DRY CONDITIONS AND MODERATING TEMPERATURES. MOISTURE FROM
THIS TROUGH COULD REACH THE AREA TUESDAY AND WEDNESDAY BUT IT
LOOKS DISORGANIZED AND MAY ONLY YIELD SHOWERS AND LITTLE MOISTURE.
A WELL MIXED AIRMASS WILL KEEP TEMPERATURES IN THE 35 TO 45 DEGREE
RANGE. BORSUM
&&
.AVIATION...
IFR TO LIFR CONDITIONS IN SNOW WILL PERSIST OVER THE REGION INTO
THE AFTERNOON...THEN BEGIN TO SLOWLY IMPROVE FROM W TO E. KMLS
WILL LIKELY REMAIN LIFR TO IFR THROUGH TONIGHT. WSW SURFACE WINDS
WILL INCREASE OVER KLVM AFTER 06Z TONIGHT WITH GUSTS TO 50 TO 55
KT EXPECTED LATE TONIGHT THROUGH THU MORNING. THESE WINDS WILL
CREATE AREAS OF BLOWING SNOW WITH LOCALIZED MVFR TO IFR
VISIBILITIES. ARTHUR
&&
.PRELIMINARY POINT TEMP/POPS...
TDY THU FRI SAT SUN MON TUE
-------------------------------------------------------
BIL 034 030/048 036/049 021/027 000/011 000/031 022/037
9/S 41/N 00/B 24/J 42/J 11/B 12/W
LVM 040 037/049 039/049 029/032 005/018 010/036 027/037
3/O 21/N 11/N 35/J 42/J 21/N 12/W
HDN 034 023/047 032/050 018/030 000/014 901/031 018/039
9/S 61/B 00/B 12/J 32/J 11/B 12/W
MLS 029 021/043 030/046 014/020 903/010 903/026 015/033
8/S 93/W 11/B 13/J 31/B 11/B 12/W
4BQ 032 020/047 031/050 019/030 003/014 001/033 020/038
7/S 61/E 11/B 12/J 32/J 11/B 11/B
BHK 028 016/037 028/043 016/021 902/009 902/025 014/032
6/S 63/W 11/B 13/J 31/B 11/B 11/N
SHR 034 023/048 033/050 024/035 006/018 005/037 021/039
8/S 41/N 00/B 02/J 32/J 11/B 12/W
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR ZONES 28>31-34-35-38-42-57-58-63.
WINTER STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR ZONES 39-56-66>68.
WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON MST
SATURDAY FOR ZONES 65-66.
WY...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR ZONE 99.
WINTER STORM WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Nov 26, 5:34 AM MST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
534 AM MST WED NOV 26 2014
MTZ028>042-056>058-063>068-WYZ098-099-271245-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS-
534 AM MST WED NOV 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM SYSTEM WILL CONTINUE TO BRING SNOW TO THE REGION
TODAY. SNOW WILL TAPER OFF BY LATE TONIGHT FOR MUCH OF THE
REGION...AND AS IT DOES SO THERE MAY BE SOME AREAS OF FREEZING
RAIN ESPECIALLY FROM BILLINGS EASTWARD. VARIOUS WINTER STORM
WARNINGS AND ADVISORIES ARE IN EFFECT. PLEASE CONSULT YOUR LOCAL
FORECAST FOR DETAILS ON THIS WINTER STORM.
STRONG GAP WINDS WILL DEVELOP TONIGHT FROM LIVINGSTON TO NYE...WITH
POTENTIAL GUSTS OF 60 TO 70 MPH
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME AREAS OF FREEZING RAIN ARE POSSIBLE THURSDAY MORNING AS SNOW
SHIFT EASTWARD...PRECIPITATION WILL END THURSDAY AFTERNOON.
STRONG GAP WINDS FROM LIVINGSTON TO NYE WILL CONTINUE THROUGH
THURSDAY...AND INTO TO FRIDAY. GUSTS OF 60 TO 70 MPH ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 26, 9:36 AM MST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
936 AM MST WED NOV 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 ESE RANCHESTER 44.90N 107.14W
11/26/2014 M1.5 INCH SHERIDAN WY COCORAHS
0700 AM HEAVY SNOW 9 WSW REED POINT 45.69N 109.72W
11/26/2014 M7.9 INCH SWEET GRASS MT COCORAHS
0700 AM SNOW RYEGATE 46.30N 109.26W
11/26/2014 M2.0 INCH GOLDEN VALLEY MT COCORAHS
0700 AM SNOW PLEVNA 46.41N 104.52W
11/26/2014 M1.1 INCH FALLON MT COCORAHS
0700 AM SNOW 7 E COLUMBUS 45.62N 109.10W
11/26/2014 M5.0 INCH STILLWATER MT COCORAHS
0700 AM SNOW 10 ENE BILLINGS 45.82N 108.35W
11/26/2014 M3.0 INCH YELLOWSTONE MT COCORAHS
0800 AM SNOW 5 NE BILLINGS 45.83N 108.44W
11/26/2014 M2.4 INCH YELLOWSTONE MT COCORAHS
0800 AM SNOW 1 NW BILLINGS 45.80N 108.56W
11/26/2014 M3.0 INCH YELLOWSTONE MT COCORAHS
0800 AM HEAVY SNOW 13 SW MCLEOD 45.49N 110.23W
11/26/2014 M7.7 INCH PARK MT COCORAHS
0800 AM SNOW 1 SSE RANCHESTER 44.90N 107.16W
11/26/2014 M2.8 INCH SHERIDAN WY COCORAHS
0830 AM SNOW 5 E EMIGRANT 45.38N 110.64W
11/26/2014 M4.0 INCH PARK MT COCORAHS
0830 AM SNOW 6 WSW PARK CITY 45.60N 109.03W
11/26/2014 M4.5 INCH STILLWATER MT COCORAHS
0830 AM HEAVY SNOW RED LODGE 45.20N 109.25W
11/26/2014 M14.0 INCH CARBON MT COCORAHS
0900 AM SNOW 10 S ROUNDUP 46.36N 108.52W
11/26/2014 M1.0 INCH MUSSELSHELL MT TRAINED SPOTTER
0900 AM SNOW 10 SW RYEGATE 46.18N 109.36W
11/26/2014 M2.5 INCH GOLDEN VALLEY MT COCORAHS
0900 AM SNOW 10 N COLUMBUS 45.78N 109.25W
11/26/2014 M5.0 INCH STILLWATER MT PUBLIC
&&Local storm report, Nov 26, 9:55 AM MST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
955 AM MST WED NOV 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 7 E COLUMBUS 45.62N 109.10W
11/26/2014 M5.0 INCH STILLWATER MT COCORAHS
0930 AM SNOW PINE CREEK 45.51N 110.57W
11/26/2014 M5.0 INCH PARK MT TRAINED SPOTTER
&&Local storm report, Nov 26, 10:40 AM MST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1040 AM MST WED NOV 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 8 WSW BIDDLE 45.04N 105.49W
11/25/2014 M1.0 INCH POWDER RIVER MT CO-OP OBSERVER
0753 PM HEAVY SNOW 1 W STORY 44.58N 106.91W
11/25/2014 M9.0 INCH SHERIDAN WY CO-OP OBSERVER
0100 AM SNOW 12 NE WILSALL 46.11N 110.47W
11/26/2014 M3.0 INCH PARK MT MESONET
0100 AM HEAVY SNOW 7 ESE BURGESS JUNCTION 44.72N 107.40W
11/26/2014 M7.0 INCH SHERIDAN WY MESONET
0100 AM SNOW 17 SE BURGESS JUNCTION 44.57N 107.30W
11/26/2014 M1.0 INCH SHERIDAN WY MESONET
0100 AM HEAVY SNOW 5 W RED LODGE 45.19N 109.35W
11/26/2014 M8.0 INCH CARBON MT MESONET
0100 AM HEAVY SNOW 8 WSW DAYTON 44.81N 107.41W
11/26/2014 M9.0 INCH SHERIDAN WY MESONET
0100 AM HEAVY SNOW 13 ENE WILSALL 46.09N 110.43W
11/26/2014 M8.0 INCH PARK MT MESONET
0100 AM HEAVY SNOW 3 N COOKE CITY 45.06N 109.95W
11/26/2014 M8.0 INCH PARK MT MESONET
0100 AM SNOW 21 SE BURGESS JUNCTION 44.58N 107.20W
11/26/2014 M4.0 INCH SHERIDAN WY MESONET
0100 AM HEAVY SNOW 26 ESE EMIGRANT 45.22N 110.24W
11/26/2014 M13.0 INCH PARK MT MESONET
0100 AM HEAVY SNOW 25 ESE EMIGRANT 45.27N 110.25W
11/26/2014 M10.0 INCH PARK MT MESONET
0100 AM HEAVY SNOW 16 SW NYE 45.30N 110.07W
11/26/2014 M6.0 INCH SWEET GRASS MT MESONET
0100 AM HEAVY SNOW 3 SSW LUTHER 45.24N 109.46W
11/26/2014 M8.0 INCH CARBON MT MESONET
0700 AM SNOW 5 NNE CLEARMONT 44.70N 106.33W
11/26/2014 M3.4 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 18 SW VOLBORG 45.67N 105.90W
11/26/2014 M3.0 INCH POWDER RIVER MT COCORAHS
0700 AM HEAVY SNOW 7 ESE LIVINGSTON 45.64N 110.43W
11/26/2014 M12.2 INCH PARK MT COCORAHS
0700 AM HEAVY SNOW BURGESS JUNCTION 44.77N 107.52W
11/26/2014 M17.0 INCH SHERIDAN WY CO-OP OBSERVER
0700 AM SNOW TWODOT 46.43N 110.08W
11/26/2014 M3.6 INCH WHEATLAND MT COCORAHS
0700 AM SNOW 1 W BIG HORN 44.68N 107.01W
11/26/2014 M5.2 INCH SHERIDAN WY CO-OP OBSERVER
0700 AM SNOW 4 E BANNER 44.62N 106.80W
11/26/2014 M5.6 INCH SHERIDAN WY COCORAHS
0700 AM HEAVY SNOW 1 W STORY 44.57N 106.90W
11/26/2014 M11.3 INCH SHERIDAN WY COCORAHS
0700 AM SNOW PLEVNA 46.41N 104.52W
11/26/2014 M1.3 INCH FALLON MT COCORAHS
0700 AM SNOW 1 ESE RANCHESTER 44.90N 107.14W
11/26/2014 M1.5 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 7 E COLUMBUS 45.62N 109.10W
11/26/2014 M5.0 INCH STILLWATER MT COCORAHS
0700 AM SNOW 1 N SHERIDAN 44.81N 106.96W
11/26/2014 M3.0 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 9 SW ACTON 45.84N 108.83W
11/26/2014 M4.0 INCH YELLOWSTONE MT TRAINED SPOTTER
0732 AM HEAVY SNOW 4 SSW BRIDGER 45.25N 108.96W
11/26/2014 M9.0 INCH CARBON MT TRAINED SPOTTER
0800 AM HEAVY SNOW 6 ENE LIVINGSTON 45.70N 110.45W
11/26/2014 M8.0 INCH PARK MT CO-OP OBSERVER
0800 AM HEAVY SNOW 16 S SHERIDAN 44.57N 106.93W
11/26/2014 M12.5 INCH SHERIDAN WY COCORAHS
0800 AM SNOW 1 N COLSTRIP 45.89N 106.63W
11/26/2014 M1.5 INCH ROSEBUD MT CO-OP OBSERVER
0800 AM SNOW 1 SSE RANCHESTER 44.90N 107.16W
11/26/2014 M2.8 INCH SHERIDAN WY COCORAHS
0830 AM SNOW 5 E EMIGRANT 45.38N 110.64W
11/26/2014 M4.0 INCH PARK MT COCORAHS
&&Local storm report, Nov 26, 11:26 AM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1126 AM MST WED NOV 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HEAVY SNOW 1 W STORY 44.58N 106.91W
11/25/2014 M9.0 INCH SHERIDAN WY CO-OP OBSERVER
0600 AM HEAVY SNOW LIVINGSTON 45.66N 110.57W
11/26/2014 M8.5 INCH PARK MT COCORAHS
0700 AM SNOW 1 N SHERIDAN 44.81N 106.96W
11/26/2014 M3.0 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 1 ESE RANCHESTER 44.90N 107.14W
11/26/2014 M1.5 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 18 SW VOLBORG 45.67N 105.90W
11/26/2014 M3.0 INCH POWDER RIVER MT COCORAHS
0700 AM HEAVY SNOW BURGESS JUNCTION 44.77N 107.52W
11/26/2014 M17.0 INCH SHERIDAN WY CO-OP OBSERVER
0700 AM SNOW 1 W BIG HORN 44.68N 107.01W
11/26/2014 M5.2 INCH SHERIDAN WY CO-OP OBSERVER
0700 AM HEAVY SNOW 7 ESE LIVINGSTON 45.64N 110.43W
11/26/2014 M12.2 INCH PARK MT COCORAHS
0700 AM SNOW 4 E BANNER 44.62N 106.80W
11/26/2014 M5.6 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 5 NNE CLEARMONT 44.70N 106.33W
11/26/2014 M3.4 INCH SHERIDAN WY COCORAHS
0700 AM HEAVY SNOW 1 W STORY 44.57N 106.90W
11/26/2014 M11.3 INCH SHERIDAN WY COCORAHS
0700 AM SNOW TWODOT 46.43N 110.08W
11/26/2014 M3.6 INCH WHEATLAND MT COCORAHS
0700 AM SNOW 7 E COLUMBUS 45.62N 109.10W
11/26/2014 M5.0 INCH STILLWATER MT COCORAHS
0700 AM SNOW PLEVNA 46.41N 104.52W
11/26/2014 M1.3 INCH FALLON MT COCORAHS
0732 AM HEAVY SNOW 4 SSW BRIDGER 45.25N 108.96W
11/26/2014 M9.0 INCH CARBON MT TRAINED SPOTTER
0800 AM HEAVY SNOW 6 ENE LIVINGSTON 45.70N 110.45W
11/26/2014 M8.0 INCH PARK MT CO-OP OBSERVER
0800 AM SNOW 1 SSE RANCHESTER 44.90N 107.16W
11/26/2014 M2.8 INCH SHERIDAN WY COCORAHS
0800 AM HEAVY SNOW 16 S SHERIDAN 44.57N 106.93W
11/26/2014 M12.5 INCH SHERIDAN WY COCORAHS
0830 AM SNOW 5 E EMIGRANT 45.38N 110.64W
11/26/2014 M4.0 INCH PARK MT COCORAHS
0900 AM SNOW 4 SSE ROUNDUP 46.39N 108.52W
11/26/2014 M1.7 INCH MUSSELSHELL MT COCORAHS
0900 AM SNOW 2 NNE ROUNDUP 46.47N 108.52W
11/26/2014 M1.3 INCH MUSSELSHELL MT COCORAHS
1033 AM SNOW 4 WSW BILLINGS 45.77N 108.59W
11/26/2014 M4.5 INCH YELLOWSTONE MT TRAINED SPOTTER
&&Local storm report, Nov 26, 12:42 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1242 PM MST WED NOV 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 N SHERIDAN 44.81N 106.96W
11/26/2014 M3.0 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 1 ESE RANCHESTER 44.90N 107.14W
11/26/2014 M1.5 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 18 SW VOLBORG 45.67N 105.90W
11/26/2014 M3.0 INCH POWDER RIVER MT COCORAHS
0700 AM HEAVY SNOW BURGESS JUNCTION 44.77N 107.52W
11/26/2014 M17.0 INCH SHERIDAN WY CO-OP OBSERVER
0700 AM SNOW 1 W BIG HORN 44.68N 107.01W
11/26/2014 M5.2 INCH SHERIDAN WY CO-OP OBSERVER
0700 AM HEAVY SNOW 7 ESE LIVINGSTON 45.64N 110.43W
11/26/2014 M12.2 INCH PARK MT COCORAHS
0700 AM SNOW 4 E BANNER 44.62N 106.80W
11/26/2014 M5.6 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 5 NNE CLEARMONT 44.70N 106.33W
11/26/2014 M3.4 INCH SHERIDAN WY COCORAHS
0700 AM HEAVY SNOW 1 W STORY 44.57N 106.90W
11/26/2014 M11.3 INCH SHERIDAN WY COCORAHS
0700 AM SNOW TWODOT 46.43N 110.08W
11/26/2014 M3.6 INCH WHEATLAND MT COCORAHS
0700 AM SNOW 7 E COLUMBUS 45.62N 109.10W
11/26/2014 M5.0 INCH STILLWATER MT COCORAHS
0700 AM SNOW PLEVNA 46.41N 104.52W
11/26/2014 M1.3 INCH FALLON MT COCORAHS
0732 AM HEAVY SNOW 4 SSW BRIDGER 45.25N 108.96W
11/26/2014 M9.0 INCH CARBON MT TRAINED SPOTTER
0800 AM HEAVY SNOW 6 ENE LIVINGSTON 45.70N 110.45W
11/26/2014 M8.0 INCH PARK MT CO-OP OBSERVER
0800 AM SNOW 1 SSE RANCHESTER 44.90N 107.16W
11/26/2014 M2.8 INCH SHERIDAN WY COCORAHS
0800 AM HEAVY SNOW 16 S SHERIDAN 44.57N 106.93W
11/26/2014 M12.5 INCH SHERIDAN WY COCORAHS
0830 AM SNOW 5 E EMIGRANT 45.38N 110.64W
11/26/2014 M4.0 INCH PARK MT COCORAHS
&&Local storm report, Nov 26, 12:44 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1244 PM MST WED NOV 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 7 E COLUMBUS 45.62N 109.10W
11/26/2014 M5.0 INCH STILLWATER MT COCORAHS
0700 AM SNOW 1 ENE FORT SMITH 45.31N 107.92W
11/26/2014 M3.2 INCH BIG HORN MT COCORAHS
0930 AM HEAVY SNOW 1 S ABSAROKEE 45.52N 109.45W
11/26/2014 M12.0 INCH STILLWATER MT COCORAHS
1130 AM SNOW 10 S ROUNDUP 46.36N 108.52W
11/26/2014 M2.0 INCH MUSSELSHELL MT TRAINED SPOTTER
1132 AM HEAVY SNOW 6 S BIG TIMBER 45.75N 109.95W
11/26/2014 M8.0 INCH SWEET GRASS MT PUBLIC
1212 PM HEAVY SNOW 1 SW LAUREL 45.64N 108.78W
11/26/2014 M7.0 INCH YELLOWSTONE MT TRAINED SPOTTER
1230 PM SNOW HARLOWTON 46.44N 109.83W
11/26/2014 M3.0 INCH WHEATLAND MT PUBLIC
&&Avalanche, Absarokee / Beartooth Mountains
- When
- November 26, 12:45 PM MST
- Where
- Absarokee / Beartooth Mountains forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 45.550, -109.722 (the zone’s center; the record gives no point)
A group of seven snowmobilers was riding north of Cooke City when an 18 year old from Minnesota was caught in an avalanche on a steep, northwest facing slope on Crown Butte outside Cooke City. The victim was stopped on the slope while two others were riding on it when the avalanche was triggered. The others rode off, but the victim was caught and buried. Neither he, nor anyone in his party of seven, was wearing a beacon. He was fully buried and Cooke City Search and Rescue located him with a probe pole under six feet of debris near the toe of the avalanche about 1.5-2 hours later. |The avalanche broke 700 feet wide and 2-5 feet deep on depth hoar crystals about 1 foot above the ground. The avalanche ran 800 feet vertical and 1600 feet slope distance. Debris ranged from 5 to 15 feet deep and covered an area 900 by 400 feet. Slope angles in the starting zone ranged from 36 to 38 degrees. For a more detailed report, please see the avalanche incidents report at http://www.mtavalanche.com.
- Avalanche
- A mass of snow sliding down a mountainside that caused a death, an injury or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New Jersey, November 26 to 27, 20141 death · 7 events
- Winter Storm in Vermont, November 26 to 27, 2014$305,000 · 13 events
- Heavy Snow and High Wind in Massachusetts, November 26 to 27, 2014$241,000 · 12 events
- Heavy Snow in New Hampshire, November 26 to 27, 2014$85,000 · 3 events
- Heavy Snow in West Virginia, November 26, 2014$55,000 · 2 events
- Debris Flow in Washington, November 26, 2014$40,000 · 1 event
- Winter Storm and Winter Weather in New York, November 26 to 27, 201427 events
- Winter Storm and Winter Weather in Virginia, November 26, 201418 events
- Winter Storm in Maine, November 26 to 27, 201417 events
- Winter Storm and Winter Weather in Virginia, November 26, 201415 events
- Winter Storm and Winter Weather in Pennsylvania, November 26 to 27, 201413 events
- Winter Storm in New Hampshire, November 26 to 27, 201412 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548127.